MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS45020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137); Discomfort (2330); Thrombosis/Thrombus (4440); Eye Pain (4467)
Date of Event 10/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a neurovascular procedure was performed in a patient on (b)(6) 2022 for stent implantation and 2-stents were implanted successfully without any devices deficiencies.Post procedure on (b)(6) 2022 the patient complained of blurry vision and groin discomfort.It was noted that the groin is soft and no hematoma was noted.The patient was sent for a diagnostic (interventional) procedure.The results showed in-stent thrombosis (arterial stent thrombosis), which led to the prolonged hospitalization, unknown surgical treatment and the patient was started on intregrellin bolus and drip.It was noted that the adverse event was resolved on (b)(6) 2022 and the arterial stent thrombosis was causally related to the second subject flow diverter stent and the study procedure.No additional information is available.
 
Additional Manufacturer Narrative
The subject device is implanted inside the patient's vasculature.
 
Event or Problem Description
It was reported that a neurovascular procedure was performed in a patient on (b)(6) 2022 for stent implantation and 2-stents were implanted successfully without any devices deficiencies.Post procedure on (b)(6) 2022 the patient complained of blurry vision and groin discomfort.It was noted that the groin is soft and no hematoma was noted.The patient was sent for a diagnostic (interventional) procedure.The results showed in-stent thrombosis (arterial stent thrombosis), which led to the prolonged hospitalization, unknown surgical treatment and the patient was started on intregrellin bolus and drip.It was noted that the adverse event was resolved on (b)(6) 2022 and the arterial stent thrombosis was causally related to the second subject flow diverter stent and the study procedure.No additional information is available.Additional information received on 14-dec-2022: it was reported that the patient presented to ed on (b)(6) 2022 complaining of 3 days (b)(6) 2022 - start day) of 'worsening left-sided headache' and 'worsening left eye pain', characterized as left-sided (frontal, parietal, periorbital), moderate, waxing and waning, and gradual in onset.The patient left ed against medical advise and presented again outside ed on (b)(6) 2022 with the same complaint, underwent imaging which was negative, pain improved with medications, symptoms of 'worsening left-sided headache' and 'worsening left eye pain' resolved as on (b)(6) 2022.It was noted that the 'worsening left-sided headache' and 'worsening left eye pain' were possibly related to the study procedure, the study device (the second subject flow diverter stent) and dapt.'worsening left-sided headache' and 'worsening left eye pain' were causally related to an underlying condition or disease.The reported serious adverse event "arterial stent thrombosis (in-stent thrombosis)" was possibly related to related to dapt and an underlying condition or disease too.Additional information received on 28-nov-2022: confirmed that there was no surgical procedure / treatment performed to treat the reported adverse event.
 
Additional Manufacturer Narrative
B2 outcomes attributed to ae - corrected (required intervention to prevent permanent impairment/damage (devices) - removed).B5 executive summary - update.H4 manufacturing date ¿ added.D4 expiration date - added.F10 / h6 clinical signs code - updated.F10 / h6 health impact code - updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated the condition being treated was intracranial aneurysm.The anatomical location was left ica ophthalmic (c6 segment).The anatomical location of 1st and 2nd flow diverters were cavernous/ophthalmic/supraclinoid segments ica.The device(s) were prepared as per dfu and the devices performed as intended.The flow diverter was fully apposed to the vessel wall when it was deployed.The procedure was completed successfully, per site reporting the 2 stents were implanted successfully without any device deficiencies.As per site the reason for two flow diverter stents being implanted was ¿during the procedure, it was found that additional coverage would be required.¿ a balloon was used to fully appose the stent to the wall is the reason given for balloon use.Based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment.An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient vessel thrombosis¿, ¿patient complications¿, ¿patient discomfort/pain¿ and ¿patient headache serious¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.

Brand Name
SURPASS EVOLVE 4.5MM X 20MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15795655
Report Number3008881809-2022-00571
Device Sequence Number19592741
Product Code OUT
UDI-Device Identifier07613327375251
UDI-Public07613327375251
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2024
Device Model NumberFDS45020
Device Catalogue NumberFDS45020
Device Lot Number22810420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2022
Supplement Date Received by Manufacturer12/23/2022
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age33 YR
Patient SexFemale
Patient Weight118 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American